MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA TIBIA FIXED CEMENTED RIGHT SIZE E; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA TIBIA FIXED CEMENTED RIGHT SIZE E; PROSTHESIS, KNEE
Catalog Number 42542007102
Medical Device Problem Codes Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Insufficient Information (4580)
Date of Event 03/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial right total knee arthroplasty on an unknown date.Subsequently, on an unknown timeframe post-implantation, the patient underwent revision surgery of the tibial component for an unknown reason.Due diligence is in progress for this event; to date no further information has been reported.
 
Additional Manufacturer Narrative
(b)(4).D10: medical product: unknown tibial stem extension: catalog#: ni, lot#: ni; unknown articular surface: catalog#: ni, lot#: ni; unknown femoral component: catalog#: ni, lot#: ni.Diligence is in process to determine whether the product is available for evaluation.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial right total knee arthroplasty.Subsequently, one (1) year and six (6) months post-implantation, the patient began to experience pain and stiffness.Imaging showed subsidence of the tibial component and a revision surgery was performed to replace the affected components.All available information has been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h4; h6; h10; h11.Visual examination of the provided pictures identified the explanted tibia, tibial stem, and articular surface with bio-debris on the devices.Extensive bio-debris was noted around the base of the tibial plate.No further evaluation can be made from the provided pictures.Device history record was reviewed and no discrepancies related to the reported event were found.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: abnormal radiolucency along the proximal tibial implant concerning for tibial implant loosening.Root cause was unable to be determined.Reported event was unable to be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
PERSONA TIBIA FIXED CEMENTED RIGHT SIZE E
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19168785
Report Number0001822565-2024-01384
Device Sequence Number7938640
Product Code JWH
UDI-Device Identifier00889024562882
UDI-Public(01)00889024562882(17)310420(10)65000268
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number42542007102
Device Lot Number65000268
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2024
Supplement Date Received by Manufacturer05/23/2024
08/14/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date06/19/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexMale